Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 11, 2017, 3:52 AM EST. It took effect at Jan 11, 2017, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 11, 2017, 4:00 AM EST
- Expired
- Jan 11, 2017, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
360 WHUS73 KIWX 110852 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EST WED JAN 11 2017 LMZ043-046-111700- /O.EXP.KIWX.GL.W.0002.000000T0000Z-170111T0900Z/ /O.NEW.KIWX.SC.Y.0004.170111T0900Z-170111T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
139 WHUS73 KIWX 111518 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 AM EST WED JAN 11 2017 LMZ043-046-112100- /O.CON.KIWX.SC.Y.0004.000000T0000Z-170111T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 AM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
197 WHUS73 KIWX 112100 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EST WED JAN 11 2017 LMZ043-046-112200- /O.EXP.KIWX.SC.Y.0004.000000T0000Z-170111T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 PM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:09 AM EST, 43 minutes earlier.
Area forecast discussion, Jan 11, 3:09 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
309 AM EST Wed Jan 11 2017
.SYNOPSIS...
Issued at 1245 AM EST Wed Jan 11 2017
High pressure will move across the area this morning providing dry
conditions. A low pressure system will move northeast across the
Great Lakes tonight and Thursday causing rain in our area. High
pressure will move into the Great Lakes behind this system
providing dry conditions with cooler temperatures Friday. Another
low pressure system is expected to track through the Ohio Valley
over the weekend, possibly causing a wintry mix of precipitation,
mainly across southern portions of our area.
&&
.SHORT TERM...(Today and Thursday)
Issued at 307 AM EST Wed Jan 11 2017
Strong upstream jet streak rotating through base of potent cntrl
Canada sw trough will race ewd through James Bay by this evening.
Swwd trailing frontal zone and sfc frontal wave developing over
ern CO this morning will streak out newd in response. Thus
brief/shallow cold advection wing will rapidly modify as flow
backs quickly toward daybreak and ramps significantly higher late
this aftn and evening. Highres guidance quite bullish with
unstable low level theta-e burst ahead of sfc boundary this
evening and of which may promote a period of thunder potential
northwest half as ejecting sfc cyclone augments more
focused/deeper ascent plume although this signal remains fleeting
otherwise near term nod looks more showery this aftn. Progressive
sfc front will push through all but far se overnight with more
focused rainfall occurring with the frontal zone with blended pops
Thu morning looks inflated given vigorous post frontal drying
spreading in across the cwa.
&&
.LONG TERM...(Friday through Tuesday)
Issued at 307 AM EST Wed Jan 11 2017
More erstwhile consensus has developed with handling of arctic ridge
dipping further down across the srn lakes Fri and swd suppression of
sfc frontal zone into the TN valley. Thus most favorable zone of
extended over running has shifted to just north of the OH river
through Sun aftn and with it the more significant icing
potential. However higher based zone of mid level frontogenesis
still heralds a potential trouble zone along and south of the
highway 24 corridor late Saturday into early Sunday and perhaps
again farther north Sunday night. Still significant spread exists
in handling and ewd projection of newd ejecting upper trough out
of the srn Rockies late weekend. Best course of action given the
noise is to follow blended approximations that capture ongoing
trends reasonably well.
Regardless strong consensus does exit with tracking deepening
cyclone well west again early next week. This allows broad warm
sector to spread well north again into the lakes with +15-20 degree
temp anomalies Mon-Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1245 AM EST Wed Jan 11 2017
Ridge building into the area allowing gradient winds and patchy mvfr
based post frontal strato cu to grdly diminish early this morning.
Front will lift back north across nrn IN today as a low moves ne
from KS to MI. This will spread low clouds and rain back into the
area by this eve causing vfr conditions to rapidly deteriorate to
ifr. Increasing llj to the se of path of the low will also result
in sgfnt llws at the terminals this aftn/eve.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EST this afternoon for LMZ043-
046.
Gale Warning until 4 AM EST early this morning for LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...T
LONG TERM...T
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 10, 11:01 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 PM EST TUE JAN 10 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120415- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 1101 PM EST TUE JAN 10 2017 /1001 PM CST TUE JAN 10 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLOODING POTENTIAL WILL INCREASE THIS WEEK INTO THE UPCOMING WEEKEND AS SEVERAL RAIN EVENTS IMPACT THE REGION. CHECK THE HYDROLOGIC OUTLOOK (ESFIWX) FOR DETAILS. AN EXTENDED PERIOD OF FREEZING RAIN WITH SIGNIFICANT ICING APPEARS POSSIBLE SATURDAY THROUGH SUNDAY FOR PORTIONS OF THE SOUTHERN GREAT LAKES AND OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120415- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH 4AM EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jan 10, 11:35 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND DMG 2 SW NAPOLEON 41.37N 84.15W
01/10/2017 HENRY OH EMERGENCY MNGR
TREE DOWN AT MEYERHOLTZ PARK. NO INFORMATION
ON SIZE OR HEALTH OF THE TREE.
0900 PM NON-TSTM WND DMG NAPOLEON 41.39N 84.12W
01/10/2017 HENRY OH EMERGENCY MNGR
LARGE NUMBER OF BRANCHES ON RIVERVIEW ROAD.
OFFICERS WORKING TO REMOVE THEM NOW. NO
INFORMATION ON SIZE OR HEALTH AVAILABLE.
0900 PM NON-TSTM WND DMG LIMA 40.74N 84.11W
01/10/2017 ALLEN OH 911 CALL CENTER
DISPATCH INDICATED THERE WAS A REPORT OF ONE
TREE DOWN. THE TREE ALSO BROUGHT DOWN SOME
POWER LINES AS IT FELL. .
0857 PM NON-TSTM WND DMG 3 NNW MEXICO 40.85N 86.13W
01/10/2017 MIAMI IN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN ACROSS THE
COUNTY ALONG WITH POWER OUTAGES. NO
ESTIMATED TIME THE DAMAGE OCCURRED.
0855 PM NON-TSTM WND GST 1 NNE OTTOKEE 41.61N 84.13W
01/10/2017 M55 MPH FULTON OH AWOS
AWOS STATION FULTON CNTY AP /USE/.
0848 PM NON-TSTM WND GST 2 WNW WESTMINSTER 40.71N 84.02W
01/10/2017 M70 MPH ALLEN OH ASOS
ASOS STATION LIMA ALLEN COUNTY AIRPORT
/AOH/.
0844 PM NON-TSTM WND GST 1 ENE VAN WERT 40.87N 84.56W
01/10/2017 M60 MPH VAN WERT OH MESONET
MESONET STATION 1 ENE VAN WERT /AT244/.
0749 PM NON-TSTM WND GST 1 ENE VAN WERT 40.87N 84.56W
01/10/2017 M55 MPH VAN WERT OH MESONET
MESONET STATION 1 ENE VAN WERT /AT244/.
0745 PM NON-TSTM WND DMG 1 NE HUNTINGTON 40.89N 85.49W
01/10/2017 HUNTINGTON IN EMERGENCY MNGR
HAD A STREET LIGHT POLE BLOWN OVER ON THE
EAST SIDE. MULTIPLE TREES ACROSS COUNTY
ROADS, MAINLY IN THE CENTRAL AND SOUTHERN
PARTS OF THE COUNTY. TIME ESTIMATED BETWEEN
730 PM AND 800 PM.
0730 PM TSTM WND GST MARION 40.55N 85.67W
01/10/2017 M57 MPH GRANT IN TRAINED SPOTTER
0727 PM TSTM WND DMG 1 S SWEETSER 40.55N 85.76W
01/10/2017 GRANT IN TRAINED SPOTTER
POWER LINES DOWNED.
0605 PM NON-TSTM WND DMG 1 S JONES 41.89N 85.80W
01/10/2017 CASS MI PUBLIC
TREE DOWNED AND BLOCKING M 40 JUST SOUTH OF
JONES. TIME ESTIMATED FROM RADAR.
0601 PM NON-TSTM WND GST LEIPSIC 41.10N 83.99W
01/10/2017 M65 MPH PUTNAM OH MESONET
MESONET STATION LEIPSIC /E0171/.
0441 PM NON-TSTM WND GST 2 SSE ROANN 40.89N 85.92W
01/10/2017 M63 MPH WABASH IN MESONET
MESONET STATION 1 SSE ROANN /D6448/.
0434 PM NON-TSTM WND GST 1 S GRISSOM AFB 40.65N 86.15W
01/10/2017 M56 MPH MIAMI IN AWOS
AWOS STATION 1 SSW GRISSOM AFB /GUS/.
0431 PM NON-TSTM WND GST 1 W MICHIGAN CITY 41.71N 86.90W
01/10/2017 M57 MPH LA PORTE IN MESONET
MESONET STATION 1 W MICHIGAN CITY /C7765/.
0430 PM NON-TSTM WND DMG 1 E SOUTH BEND 41.68N 86.25W
01/10/2017 ST. JOSEPH IN PUBLIC
*** 1 INJ ***
DEBRIS IS BEING BLOWN OUT OF THE CHASE TOWER
BY HIGH WINDS. THERE WAS ONE INJURY.
ACCORDING TO ABC57, A PARAPIT WALL FELL ON A
CONSTRUCTION WORKER. HE WAS TRANSPORTED TO
THE HOSPITAL WITH MINOR INJURIES. ROADS WERE
CLOSED FROM WASHINGTON ST TO MAIN ST, AND
LAFAYETTE ST TO COLFAX ST AS A RESULT.
UPDATE: THE MAN WAS TRANSPORTED TO THE
HOSPITAL BUT DID NOT END UP NEEDING
TREATMENT PER ABC57.
0430 PM NON-TSTM WND DMG 2 ENE ROLLING PRARIE 41.68N 86.58W
01/10/2017 LA PORTE IN AMATEUR RADIO
A 5 INCH TREE WAS DOWNED, ALONG WITH
NUMEROUS BRANCHES. NO DETAILS ON SIZE OF ALL
THE BRANCHES.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:45 PM EST | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 45 min |
| Jan 10, 8:19 PM EST | Special Weather Statement | IWX | Allen, Henry, Putnam | 26 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.